MAUDE Adverse Event Report: BECTON DICKINSON & CO (FRANKLIN LAKES) BD VACUTAINER® PST¿ GEL AND LITHIUM HEPARINN 56 UNITS; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION

BECTON DICKINSON & CO (FRANKLIN LAKES) BD VACUTAINER® PST¿ GEL AND LITHIUM HEPARINN 56 UNITS; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Catalog Number 367960
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple 510k numbers g4: pma / 510(k)#: k954592.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported prior to using bd vacutainer® pst¿ gel and lithium heparinn 56 units, foreign matter was found in 207 tubes and air bubbles were seen in 850 tubes.No adverse impact was reported regarding the patient or user.
 
Additional Manufacturer Narrative
Investigation summary bd received one photo for investigation regarding the reported defect of air bubbles in the gel of the tube and foreign matter (fm).Evaluation of the photo confirmed the presence of fm in the tube; however, the photo does not show the customer¿s indicated failure mode of gel airbubbles.A total of 100 retained samples were visually inspected, and 1 retained sample contained an air bubble.Air bubbles are ambient air that can become trapped inside the gel of bd vacutainer® gel tubes during the manufacturing process.Air bubbles can be observed visually by the human eye in the gel before the tube is used for blood collection or prior to centrifugation.Ambient air can become trapped inside the gel of bd vacutainer® gel tubes during the processes of mixing, pumping and dispensing.Special precautions are taken during these processes to eliminate air within the gel.However, it is possible that a small amount of air remains trapped in the gel.In addition, the occurrence of air bubbles may also be influenced by environmental and shipping conditions.Bd product that is within specification may contain a low occurrence of air bubbles.Bd maintains strict manufacturing procedures to monitor size and quantity of air bubbles in gel tubes, including routine visual inspections, to ensure product meets specification.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.This complaint has been confirmed for the indicated failure modes: gel airbubbles and molding defect.No definitive root cause could be established for the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for the identification of emerging trends.
 
Event or Problem Description

Brand Name
BD VACUTAINER® PST¿ GEL AND LITHIUM HEPARINN 56 UNITS
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Manufacturer (Section D)
BECTON DICKINSON & CO (FRANKLIN LAKES)
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
anand singh
1 becton drive
franklin lakes, NJ 07417
2018475186
MDR Report Key24703313
Report Number1917413-2026-00197
Device Sequence Number15996446
Product Code JKA
UDI-Device Identifier30382903679608
UDI-Public(01)30382903679608(17)260831(10)5225554
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2026
Device Catalogue Number367960
Device Lot Number5225554
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2026
Supplement Date Received by Manufacturer04/03/2026
Initial Report FDA Received Date03/26/2026
Supplement Report FDA Received Date04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown